Article Text

PDF
An unusual cause of anaemia
  1. Alan P Wiles1,
  2. David J Lomas3,
  3. Justin Davies4,
  4. Vicki Save5,
  5. Ewen A B Cameron2
  1. 1Department of Gastroenterology, Hinchingbrooke Hospital, Hinchingbrooke Park, Huntingdon, UK
  2. 2Department of Gastroenterology, Addenbrooke's Hospital, Hills Road, Cambridge, UK
  3. 3Department of Radiology, Addenbrooke's Hospital, Hills Road, Cambridge, UK
  4. 4Department of General Surgery, Addenbrooke's Hospital, Hills Road, Cambridge, UK
  5. 5Department of Pathology, Royal Infirmary of Edinburgh, Edinburgh UK
  1. Correspondence to Dr Alan P Wiles, Department of gastroenterology, Hinchingbrooke Hospital, Hinchingbrooke park, Huntingdon PE29 6NT, UK; Alan.p.wiles{at}btopenworld.com

Statistics from Altmetric.com

Clinical presentation

A 64-year-old gentleman presented to the emergency department with an episode of angioneurotic oedema ascribed to Valsartan and was noted to have iron deficiency anaemia. He had undergone cardiac transplantation in 1999 and subsequently developed several skin cancers (squamous cell carcinomas and a melanoma removed by the plastic surgeons). Two years prior to this presentation he had been diagnosed with a T3N2 M0 non-small cell lung cancer treated with radiotherapy. The patient was discharged with a plan for outpatient CT study, gastroscopy and colonoscopy but before …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.